Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment Naive No Longer
Dec 24, 2002

Thank you, Dr. Wohl, for your answer to my Nov. 11th question regarding Trizivir and Viread. I ended up just starting with the Trizivir and within 12 days had a reaction to the Abacavir. I had over 20 canker sores in my mouth! I stopped the Trizivir immediately and have waited 2 1/2 weeks for the cankers to go away. The last FINALLY disappeared late last week. Now I start Combivir and Sustiva. I have been trying to read the effects of Sustiva - and I don't think they sound pretty. However, I was encouraged by the comments you've made about it being a good first line treatment. Just when the nausea from the AZT was starting to dissapate, I get the cankers - now I have to start the AZT again... I hope this one works better as I was thinking I was doing well with the Abacavir. Is there a "best time" to take the Sustiva? Do I have to take it at the same time each night if I don't go to bed at the same time nightly? Is it "normal" to only last 12 days on a drug? I'm worried about the imposed "holiday" I just had... Will it cause a problem?

Thank you and Merry Christmas...

Jill

Response from Dr. Wohl

Hi Jill-

It is too bad that your first experience with HIV therapy turned out to be so negative. Your reaction to the medications was somewhat unusual. I don't think I have seen canker sores develop as a side effect of a specific HIV med. Canker sores are strange things. They are not clearly caused by any one germ and respond to things that effect the immune system. It could be the sores were a reaction to your immune system kicking into gear, although I can't say for sure it was not one of your medications.

I don't think your starting therapy and then stopping cold turkey will risk drug resistance or any other problems.

Regarding the Combivir and Sustiva, I would take the Sustiva at night. This helps in case the drug makes you feel a little out of it or 'off'. I'd recommend you aim to try and take it about within about 22 to 26 hours after your last dose. If the neurologic side effects Sustiva turns out to be unbearable, Viramune is a fine alternative. Good luck - DW



Previous
Gp140deltaCFI ......
Next
Should I start meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement